Jump to content

Sally1009: Agony of Amisulpride


Sally1009

Recommended Posts

Hi folks. I'm called Sally, 59 years old, from the UK. I've been taking 200mg  every night of Amisulpride since 2008.

I am desperate to come off this drug, for many reasons, but find it impossible due to the rebound depression I always experience. I'd be very grateful to hear of anyone who has also had problems with this drug and of anyone who has successfully been able to stop it, and how.

Thank you,

Sally

Edited by scallywag
tags added
Link to post
  • Moderator Emeritus

Hi Sally  welcome to the site.

 

We recommend a cautious taper of 10% per month. Your first decrease would be to 180mg, dropping 20mg. The second decrease of 10% would be calculated on the last dosage, 180mg, for a drop of 18mg and dosage of 162mg. And so forth, the amount of decreases getting smaller.

 

This enables you to watch for symptoms and, if necessary adjust your dosage to keep your nervous system relatively stable.

 

I see that amisulpride comes in a liquid form in the UK http://www.drugs.com...on-leaflet.html

 

Using the liquid to taper makes precise dosing easier.

 

Best wishes ,  Fresh

1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Link to post
  • Administrator

Welcome, Sally.

 

Thank you, Fresh, for that helpful information. Tapering is much easier using a liquid.

 

Sally, it's very possible the "rebound depression" you have felt is a withdrawal symptom. Gradual tapering can avoid this.

 

See Why taper by 10% of my dosage?

 

Using an oral syringe and other tapering techniques

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
  • Moderator Emeritus

Hi Sally,

 

It's really great that you have found this site.  There is a lot of really useful information here and the members are very helpful so if you have any questions, just ask them on your Intro & Updates Topic and "peeps in the know" will try and answer them or point you in the right direction if there is already a thread on something.

 

Also, when you get a chance it's a good idea to put your recent history in your signature:   Instructions here.

 

Good luck and I hope you start to feel more stable soon.

CC

FINISH LINE here I come!!!

🏁

Current from 25 September 2021:  Pristiq 0.02mg

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering Oct 2015 

My tapering program   My Intro (goes to my tapering graph)  My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Link to post
  • Moderator Emeritus

...And if you do still have an underlying depression which needs attention, the skills you learn to use in order to manage the 'withdrawal-symptom-depression' will come in handy then too.  Many of us have had to read up and find ways to manage our pre-existing issues - because SSRIs don't heal things, they just mask.  Was depresison why you originally started meds?

 

As you start to tune in to your body and soul, you'll become better at managing whatever comes up for you.  You can be really pro-active on this and start to get some ideas that gel with how you like to do things.  Depression can come and go, but it needn't be feared.

 

Best wishes Sally,

KarenB

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to post

Thank you for your replies. I really get quite despairing that I'll never be able to stop Amisulpride. It has made me gain over 300lbs, I've stopped writing and drawing, which I used to be quite good at. It's impaired my cognitive function, I've lost all motivation and drive, and I can't find any psychiatrist or doctor who knows very much about it, especially the phenomenon of the rapid onset of the rebound depression. I was originally prescribed it for severe depression when my beloved husband was diagnosed with terminal bowel cancer, and have been on it ever since.

Link to post
  • Moderator Emeritus

Hi Sally,

 

I think if the depression comes on that rapidly when you decrease your dose, you can safely say it is withdrawal-symptom-depression.  You could have a read through this:  http://survivingantidepressants.org/index.php?/topic/1112-non-drug-techniques-to-cope-with-emotional-symptoms/  You can start to work some of these things into your life so that when you taper you have a head start on managing the depression.

 

I'm so sorry to hear about your husband - little wonder you got severe depression.  I've struggled with depression most of my life, and after 5 years on SSRIs I now believe the best way to heal is by connecting with others and learning skills to manage it.  These drugs add so many unwanted and unneeded complications.  I hope you are able to find things to work into your life that can help you regain control over how things go for you.  (Though having said that, I do know it is not easy.  It really is one step at a time).    

 

It is possible for you to taper off your meds.  Have a read of Alto's links and then the mods can help you work out a gentle plan.  I know it seems impossible, but it can be done. 

 

Hugs,

KarenB

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy